MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 04V51-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin results generated on the alinity c processing module for five newborn patients.There was no visible hemolysis for the serum samples.The customer stated the results from other platforms were lower.It the following data was provided: patient 1: alinity c total bilirubin (serum) result = 15.1 mg/dl.Ega (blood gas) capillary result = 12.2 mg/dl.Bilistick result = 12.0 mg/dl.Patient 2: alinity c total bilirubin (serum) result = 17.4 mg/dl.Ega (blood gas) capillary result = 13.8 mg/dl.Bilistick result = n/a.Patient 3: alinity c total bilirubin (serum) result = 15.6 mg/dl.Ega (blood gas) capillary result = 10.0 mg/dl.Bilistick result = 12.7 mg/dl.Patient 4: alinity c total bilirubin (serum) result = 18.1 mg/dl.Ega (blood gas) capillary result = 13.2 mg/dl.Bilistick result = 14.5 mg/dl.Patient 5: alinity c total bilirubin (serum) result = 16.7 mg/dl.Ega (blood gas) capillary result = 12.6 mg/dl.Bilistick result = 12.9 mg/dl.Customer¿s cut off for hospitalization = 14.0 mg/dl there was no impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin results generated on the alinity c processing module for five newborn patients.There was no visible hemolysis for the serum samples.The customer stated the results from other platforms were lower.It the following data was provided: patient 1: alinity c total bilirubin (serum) result = 15.1 mg/dl ega (blood gas) capillary result = 12.2 mg/dl bilistick result = 12.0 mg/dl patient 2: alinity c total bilirubin (serum) result = 17.4 mg/dl ega (blood gas) capillary result = 13.8 mg/dl bilistick result = n/a patient 3: alinity c total bilirubin (serum) result = 15.6 mg/dl ega (blood gas) capillary result = 10.0 mg/dl bilistick result = 12.7 mg/dl patient 4: alinity c total bilirubin (serum) result = 18.1 mg/dl ega (blood gas) capillary result = 13.2 mg/dl bilistick result = 14.5 mg/dl patient 5: alinity c total bilirubin (serum) result = 16.7 mg/dl ega (blood gas) capillary result = 12.6 mg/dl bilistick result = 12.9 mg/dl customer¿s cut off for hospitalization = 14.0 mg/dl there was no impact to patient management reported.
 
Additional Manufacturer Narrative
Section d4 - primary udi number: this section was corrected from (b)(4).The complaint investigation for discrepant alinity c total bilirubin result included a review of data and information provided by the customer, search for similar complaints, ticket trending review, device history record review, and labeling review.Return testing was not completed as returns were not available.The data and information provided by the customer were reviewed and support the complaint issue.A ticket search by lot indicates that the reagent lot performs as expected for this product.A review of the complaint trending report did not identify any trends for the issue for the product.A review of the device history record did not identify any non-conformances or deviations with lot number 64652uq07 and the complaint issue.A review of labeling was performed and found to sufficiently address the customer's issue.Based on our investigation, no systemic issue or deficiency with the alinity c total bilirubin assay for lot 64652uq07 was identified.

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18649195
Report Number3002809144-2024-00029
Device Sequence Number8107560
Product Code CIG
UDI-Device Identifier00380740158415
UDI-Public(01)00380740158415(17)241231(10)64652UQ07
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number04V51-21
Device Lot Number64652UQ07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, (B)(6) ; ALNTY C PROCESSING MODU, 03R67-01, (B)(6)
Patient SexUnknown